Withdrawal Bleeding Medication

Vaginal bleeding or spotting that occurs after taking pills containing the hormone progesterone is called withdrawal bleeding. Progesterone helps in shedding of the endometrial lining during periods, thus prevents uterine hyperplasia or cancer. Medroxyprogesterone is the most common progestin (progesterone-type hormone) used to regulate periods and ovulation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

After taking I-pill, my withdrawal bleed has not started fully. Why?

Query: Hello doctor, After having I-pill, I had spotting like periods. Then I started having Sysron-N for five days and I completed the course six days back. But, my period has not started yet. Is it normal?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Generally, after taking Sysron-N (Norethisterone) for five days, one should wait at least 7-10 days for the bleeding to start properly. As you have taken I-pill, there are chances to get delayed periods. Hence, you need to wait for at least a week to allow you...  Read Full »

How to find out if an ECP used 72 hours after unprotected intercourse was effective?

Query: Hi doctor, I had unprotected intercourse with my fiance during the first week of last month. Same week, within few days she complained about vomiting sensation but had no vomiting. Immediately the next day she had a little discharge from vagina and a little menstrual cramp. Her last menstrual perio...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. These are not pregnancy symptoms, but rather they are symptoms of ovulation with mild abdominal ache, nausea, headache, bloating and thin mucus discharge from vagina. As her last menstrual period (LMP) was in the last week, two months back. So, it is day16 today. ...  Read Full »

On Gestin for delayed period. When should I expect my period?

Query: Hi doctor, I am suffering with delayed periods. Consulted a gynecologist and started Gestin since 1 week. But still have not got my periods. Home pregnancy tests done and turned out to be negative thrice. Please help.  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Tablet Gestin (Allylestrenol) contains natural progesterone, which is given for 5 days to bring about withdrawal bleeding. You have not mentioned how long you have taken the drug. Withdrawal bleeding usually occurs 48 hours after stopping the drug to up to 7 ...  Read Full »

Can you get pregnant if someone ejaculates on your hand?

Query: Hi doctor, I am not sexually active. But my fiance did foreplay and ejaculated on my hand. I washed my hand with soap after that. I do not remember the semen going near my vagina. I am still virgin and he did not penetrate me. However, the next day I got worried and took an emergency pill. I still...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Please do not be worried. There are no chances of pregnancy at all. Firstly, because you had washed your hand with soap which carried the sperms and sperms do not survive on contact with detergent or soap. Secondly, you have taken an i-pill within 72 hours. Hence, y...  Read Full »

What is the chance of pregnancy after taking ECP?

Query: Hi doctor, I had sex with my fiance for four times in the last 24 hours. Some of it was unprotected but we did use a condom each time and he ejaculated into it each time as well. But, in between he does not remember there was a high possibility that the pre-ejaculatory fluid contained some active s...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. The success of emergency contraceptive pill (ECP) like an I-pill or unwanted-72 remains 99 percent when the withdrawal bleeding is experienced within next 5-7 days thereby ruling out pregnancy completely due to shedding of endometrium. Another option besides ECP is t...  Read Full »

Does sesame seed help in getting periods?

Query: Hi doctor, My last period was two months back. Then I postponed my period by taking lemon seeds and till now I have not got my period. I am taking sesame seeds daily for the past four days but I did not get my period. Can you please help me by giving medical prescription to get period?  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I do not think period can be postponed or withdrawal bleeding can come with these seeds. If you are not sexually active then you may take progesterone tablets like Gynaset 5 mg (Norethisterone), thrice a day for three days and then wait for one week to get withdrawal b...  Read Full »

Had only spotting and menses are delaying. Pregnancy tests are negative. What could be the reason?

Query: Hello doctor, I am a 24 year old female. My weight is 170lbs and my height is 5'8". I am currently on Advair and Albuterol inhaler. After urinating and wiping (last Wednesday morning, April 1st) I had a spot of blood on the toilet paper. I thought it was my period, so I just put on a tampon and wen...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. It is assumed from the history that you normally have a regular period and this has been the first time that your periods had been delayed. The spotting which you experienced on April 1st was probably scanty menses in the form of spotting and it was associated with ...  Read Full »

Seven days since I missed my period. Pregnancy tests negative. Why?

Query: Hi doctor, I am 23 years old and slim female. Three years back, I had been diagnosed with PCOS, mild stage as doctor said. I had Hyponidd tablets for one year or more. After that my periods were regular. I got married two years back and I am not on any regular medication from that time. Now, I am t...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If you have taken the urine pregnancy test after seven days of missed periods, then the results are usually conclusive. You may repeat the test after 48 hours and if it is still negative then you are not pregnant. The delay can possibly be due to stress induced...  Read Full »

My fiancee had two I-pills within 10 days. Was that necessary?

Query: Hi doctor, My fiancee was undergoing her menstrual cycle between 30th of last month till the third of this month. We had an unprotected intercourse during that time, and she did not take any contraceptives. Two weeks later, on the 16th of this month, we had unprotected sex again. This time she took ...  Read Full »


Dr. Meeta Airen

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, it was not required to take an I-pill on third of this month. In the next two times, it was required, which she had taken. Bleeding or spotting is because of the I-pill that she took first. But, her periods may be disturbed as she has taken two I-pi...  Read Full »

What is withdrawal bleeding?

Query: Hello doctor, Emergency contraception is 95% effective means is there some chance of getting pregnant? What more precautions could be taken during sex so that there will be full surety about it? After taking it, will the periods be painful? In what way will it alter periods? Will it change the numb...  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Yes, there is some chance of pregnancy. You can use condom, but there is no contraception 100% effective even after contraception-operation very small chance of pregnancy remains.You can bleed any day after taking I-pill. There is ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.